Jump to content
CrazyBoards.org

Recommended Posts

So once again I've landed myself in IP.  Was having pretty bad hallucinations/delusions, and my sister and fiance got me involuntarily admitted.

 

I'm back on Seroquel (400mg) and am still having hallucinations, but now have insight and can identify that the hallucinations aren't real (if that makes sense).

 

The trouble is, the Seroquel is making me extremely sleepy.  The whole reason why pdoc switched me from Seroquel to Abilify last spring was because of the tiredness.  Unfortunately Abilify wasn't the drug for me.

 

So the options that have been presented to me are: go back on Seroquel (probably aiming for 700-800mg) or try Haldol.  Is anyone on Haldol and having success with it?  Side effects?  Everything I read about Haldol scares me, but if it fixes the problem without the tiredness, it might be worth it.

 

I've tried Zyprexa (weight gain), Risperdal (lactation), Trilafon (didn't work), Abilify (didn't work), and Seroquel (tiredness).  I guess out of all those Seroquel is the best.  Is it worth a try on Haldol or is it more realistic to just live with the tiredness.

 

Thanks :)

Link to comment
Share on other sites

I currently take Haldol. Quite effective, but by no means perfect, I still get a lot of breakthrough symptoms. Currently taking it as a last resort before going on to Clozapine. I have no side effects at all though. I was also skeptical about going on it due to the stories but from my experience they are false. It can't hurt to give it a go...

Link to comment
Share on other sites

I took it for almost two years. It helped a lot at first, but then I got breakthrough symptoms, and I kept having to raise the dose. My muscles got really stiff, I shook like a leaf, and I drooled like crazy. I don't think that's typical though, some people are able to be ok on smaller doses. 

Link to comment
Share on other sites

Maybe when you get to a high dose of Seroquel the tiredness will go. I was much more tired on 400 mg than now, on 800 mg.

 

I have been on Haldol on and off in the past when I was manic. I found it great for slowing down my constant racing thoughts and the horrible agitation.

 

I have never been on it long enough to notice any bad side effects, usually a few weeks at a time or sometimes more

Link to comment
Share on other sites

I see you're on the XR, which I was going to suggest.

 

I found Seroquel XR sedating at 800mg, but I could function.  When I had trouble doing so, I had provigil (a stimulant) to help me get going.  But I'm not sure that would work well for everyone, it could be very activating.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...